Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Regularity on abelian varieties I


Authors: Giuseppe Pareschi and Mihnea Popa
Journal: J. Amer. Math. Soc. 16 (2003), 285-302
MSC (2000): Primary 14K05; Secondary 14K12, 14H40, 14E05
DOI: https://doi.org/10.1090/S0894-0347-02-00414-9
Published electronically: November 27, 2002
MathSciNet review: 1949161
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the notion of Mukai regularity ($M$-regularity) for coherent sheaves on abelian varieties. The definition is based on the Fourier-Mukai transform, and in a special case depending on the choice of a polarization it parallels and strengthens the usual Castelnuovo-Mumford regularity. Mukai regularity has a large number of applications, ranging from basic properties of linear series on abelian varieties and defining equations for their subvarieties, to higher dimensional type statements and to a study of special classes of vector bundles. Some of these applications are explained here, while others are the subject of upcoming sequels.


References [Enhancements On Off] (What's this?)

  • [BM] D. Bayer and D. Mumford, What can be computed in algebraic geometry?, Computational algebraic geometry and commutative algebra (Cortona, 1991), Cambridge Univ. Press (1993), 1-48. MR 95d:13032
  • [BEL] A. Bertram, L. Ein and R. Lazarsfeld, Vanishing theorems, a theorem of Severi, and the equations defining projective varieties, J. Amer. Math. Soc. 4 (1991), no.3, 587-602. MR 92g:14014
  • [CH] J.A. Chen and C.D. Hacon, Effective generation of adjoint linear series of irregular varieties, preprint (2001).
  • [GL] M. Green and R. Lazarsfeld, Deformation theory, generic vanishing theorems, and some conjectures of Enriques, Catanese and Beauville, Invent. Math. 90 (1987), 389-407. MR 89b:32025
  • [Iz] E. Izadi, Deforming curves representing multiples of the minimal class in Jacobians to non-Jacobians I, preprint mathAG/0103204.
  • [Ka1] Y. Kawamata, Semipositivity, vanishing and applications, Lectures at the ICTP Summer School on Vanishing Theorems, April-May 2000.
  • [Ka2] Y. Kawamata, On effective non-vanishing and base-point-freeness, Asian J. Math 4 (2000), 173-181.MR 2002b:14010
  • [Ke1] G. Kempf, On the geometry of a theorem of Riemann, Ann. of Math. 98 (1973), 178-185.MR 50:2180
  • [Ke2] G. Kempf, Projective coordinate rings of abelian varieties, in: Algebraic Analysis, Geometry and Number Theory, J.I. Igusa ed., Johns Hopkins Press (1989), 225-236.MR 98m:14047
  • [Ke3] G. Kempf, Complex abelian varieties and theta functions, Springer-Verlag, 1991. MR 92h:14028
  • [Ko1] J. Kollár, Higher direct images of dualizing sheaves I, Ann. of Math. 123 (1986), 11-42. MR 87c:14038
  • [Ko2] J. Kollár, Shafarevich maps and automorphic forms, Princeton Univ. Press, 1995. MR 96i:14016
  • [LB] H. Lange and Ch. Birkenhake, Complex abelian varieties, Springer-Verlag, 1992.MR 94j:14001
  • [La1] R. Lazarsfeld, Multiplier Ideals for Algebraic Geometers, notes available at www.math.lsa.umich.edu/rlaz, to be included in Positivity in Algebraic Geometry, book in preparation.
  • [La2] R. Lazarsfeld, A sharp Castelnuovo bound for smooth surfaces, Duke Math. J. 55 (1987), 423-428. MR 89d:14007
  • [M1] S. Mukai, Duality between $D(X)$ and $D(\widehat{X})$ with its application to Picard sheaves, Nagoya Math. J. 81 (1981), 153-175. MR 82f:14036
  • [M2] S. Mukai, Fourier functor and its application to the moduli of bundles on an abelian variety, In: Algebraic Geometry, Sendai 1985, Advanced studies in pure mathematics 10 (1987), 515-550.MR 89k:14026
  • [Mu1] D. Mumford, Abelian varieties, Second edition, Oxford Univ. Press, 1974. MR 44:219
  • [Mu2] D. Mumford, On the equations defining abelian varieties, Invent. Math. 1 (1966), 287-354. MR 34:4269
  • [Mu3] D. Mumford, Lectures on curves on an algebraic surface, Princeton University Press, 1966. MR 35:187
  • [Oh] A. Ohbuchi, A note on the normal generation of ample line bundles on abelian varieties, Proc. Japan Acad. 64 (1988), 119-120. MR 90a:14062a
  • [OP] W. Oxbury and C. Pauly, Heisenberg invariant quartics and $SU_C(2)$ for a curve of genus four, Math. Proc. Camb. Phil. Soc. 125 (1999), 295-319. MR 99k:14022
  • [Pa] G. Pareschi, Syzygies of abelian varieties, J. Amer. Math. Soc. 13 (2000), 651-664. MR 2001f:14086
  • [PP1] G. Pareschi and M. Popa, Regularity on abelian varieties II: basic results on linear series and defining equations, preprint math.AG/0110004.
  • [PP2] G. Pareschi and M. Popa, in preparation.
  • [We] Ch. Weibel, An introduction to homological algebra, Cambridge Univ. Press, 1994. MR 95f:18001

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 14K05, 14K12, 14H40, 14E05

Retrieve articles in all journals with MSC (2000): 14K05, 14K12, 14H40, 14E05


Additional Information

Giuseppe Pareschi
Affiliation: Dipartamento di Matematica, Università di Roma, Tor Vergata, V.le della Ricerca Scientifica, I-00133 Roma, Italy
Email: pareschi@mat.uniroma2.it

Mihnea Popa
Affiliation: Department of Mathematics, Harvard University, One Oxford Street, Cambridge, Massachusetts 02138
Email: mpopa@math.harvard.edu

DOI: https://doi.org/10.1090/S0894-0347-02-00414-9
Received by editor(s): October 22, 2001
Received by editor(s) in revised form: April 4, 2002
Published electronically: November 27, 2002
Additional Notes: The second author was partially supported by a Clay Mathematics Institute Liftoff Fellowship during the preparation of this paper.
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society